Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 70, NWS Lubbock, TX

April 30, 2000Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2000, 2:36 AM CDT for Lubbock County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 30, 2000, 2:36 AM CDT (07:36 UTC)
Expired
Apr 30, 2000, 3:15 AM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 9 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:30 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1912 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2536 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 300738
SVRLBB
TXC303-300815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
236 AM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUBBOCK COUNTY IN TEXAS

* UNTIL 315 AM CDT

* AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  DIMES 3 MILES SOUTHEAST OF LUBBOCK INT. AIRPORT MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LUBBOCK INT. AIRPORT...
  IDALOU
  NEW DEAL

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

TO REPORDT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3341 10201 3340 10158 3383 10156 3382 10193

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:30 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 29, 11:30 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT SAT APR 29 2000

DRY LINE HAS RETREATED BACK TO THE NEW MEXICO STATE LINE. THUNDERSTORMS
THAT DEVELOPED EARLIER CONTINUE MOVINGx EASTWARD AND DECREASE IN AREAL
COVERAGE. WILL UPDATE ZONES TO LOWER POPS MOST SECTIONS TONIGHT AND
FOR SKY CONDITION TO REFLECT CURRENT TRENDS.

.LBB...NONE.

JV/08

In the hours before

Special weather statement, Apr 29, 11:16 PM CDT, 3 hours 20 minutes before
TXZ021>044-300700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1116 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING
COUNTIES FROM TORNADO WATCH NUMBER 216:

PARMER...BAILEY...COCHRAN...YOAKUM...TERRY...LYNN

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM SUNDAY FOR THE
FOLLOWING COUNTIES...

CASTRO...LAMB...HOCKLEY...SWISHER...HALE...LUBBOCK...
BRISCOE...FLOYD...CROSBY...GARZA...HALL...MOTLEY...
DICKENS...KENT...CHILDRESS...COTTLE...KING...STONEWALL...

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...TV^...OR YOUR LOCAL NEWS SOURCE FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

ST
Special weather statement, Apr 30, 12:02 AM CDT, 2 hours 34 minutes before
TXZ021>044-301100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1202 AM CDT SUN APR 30 2000

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED TORNADO
WATCH NUMBER 219 FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN
PANHANDLE AND THE LOW ROLLING PLAINS THROUGH 6 AM THIS MORNING. THIS
WATCH REPLACES TORNADO WATCH NUMBER 216 THAT WAS IN EFFECT UNTIL 1
AM.

THE FOLLOWING COUNTIES ARE INCLUDED IN THE NEW TORNADO WATCH AREA...

PARMER...BAILEY...COCHRAN...YOAKUM...TERRY...LYNN
CASTRO...LAMB...HOCKLEY...SWISHER...HALE...LUBBOCK...
BRISCOE...FLOYD...CROSBY...GARZA...HALL...MOTLEY...
DICKENS...KENT...CHILDRESS...COTTLE...KING...STONEWALL...

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA.

STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

ST
Local storm report, Apr 30, 12:35 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1235 AM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    10 W  JAYTON              TX   .75 INCH HAIL
04/29/00   KENT                           DIME SIZE HAIL REPORTED BY
                                          KENT COUNTY EOC.

0830 PM    7 W JAYTON                TX   2.50 INCH HAIL
04/29/00   KENT                           GOLFBALL TO TENNIS BALL
                                          SIZED HAIL REPORTED BY
                                          SPOTTER.

0825 PM    7 SE MATADOR              TX   4.00 INCH HAIL
04/29/00   MOTLEY                         1.75 INCH TO 4 INCH HAIL
                                          REPORTED SOUTHWEST
                                          OF MATADOR BY SPOTTER.

0924 PM    10 W GIRARD               TX   1.25 INCH HAIL
04/29/00   KENT                           1.25 INCH HAIL REPORTED BY
                                          SPOTTER JUST INSIDE
                                          KENT COUNTY LINE ON
                                          HWY 1081.

1027 PM    5 W JAYTON                TX   2.50 INCH HAIL
04/29/00   KENT                           TENNIS BALL SIZED HAIL
                                          REPORTED BY KENT EOC
                                          JUST WEST OF JAYTON.

1120 PM    PEACOCK                   TX   2.50 INCH HAIL
04/29/00   STONEWALL                      GOLFBALL TO TENNIS BALL
                                          SIZED HAIL REPORTED JUST
                                          WEST OF PEACOCK.

1140 PM    SWENSON                   TX   2.50 INCH HAIL
04/29/00   STONEWALL                      TENNIS BALL SIZED HAIL
                                          REPORTED IN SWENSON BY
                                          SPOTTER.

0625 PM    10 SE POST                TX   1.00 INCH HAIL
04/29/00   GARZA                          DIME TO QUARTER SIZE HAIL
                                          REPORTED AT LAKE
                                          ALLEN HENRY BY LAKE
                                          OFFICIALS.

0655 PM    SPUR                      TX   1.75 INCH HAIL
04/29/00   DICKENS                        GOLFBALL SIZED HAIL
                                          REPORTED AT THE SPUR
                                          CORRECTIONAL
                                          FACILITY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIALS.

0738 PM    POST                      TX   1.25 INCH HAIL
04/29/00   GARZA                          HALF DOLLAR SIZED HAIL
                                          REPORTED BY TTU
                                          SPOTTER GROUP NORTHEAST OF
                                          POST ON FM 651.

0835 PM    10 SE CROSBYTON           TX   1.25 INCH HAIL
04/29/00   CROSBY                         DIME TO HALF DOLLAR SIZED
                                          HAIL REPORTED AT WHITE
                                          RIVER RESERVOIR.
                                          REPORT RECEIVED BY
                                          SPOTTER.

1006 PM    JAYTON                    TX   1.00 INCH HAIL
04/29/00   KENT                           QUARTER SIZED HAIL
                                          REPORTED IN JAYTON BY
                                          SPOTTER.

1019 PM    JAYTON                    TX   1.75 INCH HAIL
04/29/00   KENT                           GOLFBALL SIZED HAIL
                                          REPORTED AT JAYTON GOLF
                                          COURSE.

1200 AM    ASPERMONT                 TX   1.00 INCH HAIL
04/30/00   STONEWALL                      1 INCH HAIL REPORTED IN
                                          ASPERMONT BY
                                          SPOTTER.

ST
Local storm report, Apr 30, 1:06 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1235 AM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    10 W  JAYTON              TX   .75 INCH HAIL
04/29/00   KENT                           DIME SIZE HAIL REPORTED BY
                                          KENT COUNTY EOC.

0830 PM    7 W JAYTON                TX   2.50 INCH HAIL
04/29/00   KENT                           GOLFBALL TO TENNIS BALL
                                          SIZED HAIL REPORTED BY
                                          SPOTTER.

0825 PM    7 SE MATADOR              TX   4.00 INCH HAIL
04/29/00   MOTLEY                         1.75 INCH TO 4 INCH HAIL
                                          REPORTED SOUTHWEST
                                          OF MATADOR BY SPOTTER.

0924 PM    10 W GIRARD               TX   1.25 INCH HAIL
04/29/00   KENT                           1.25 INCH HAIL REPORTED BY
                                          SPOTTER JUST INSIDE
                                          KENT COUNTY LINE ON
                                          HWY 1081.

1027 PM    5 W JAYTON                TX   2.50 INCH HAIL
04/29/00   KENT                           TENNIS BALL SIZED HAIL
                                          REPORTED BY KENT EOC
                                          JUST WEST OF JAYTON.

1120 PM    PEACOCK                   TX   2.50 INCH HAIL
04/29/00   STONEWALL                      GOLFBALL TO TENNIS BALL
                                          SIZED HAIL REPORTED JUST
                                          WEST OF PEACOCK.

1140 PM    SWENSON                   TX   2.50 INCH HAIL
04/29/00   STONEWALL                      TENNIS BALL SIZED HAIL
                                          REPORTED IN SWENSON BY
                                          SPOTTER.

0625 PM    10 SE POST                TX   1.00 INCH HAIL
04/29/00   GARZA                          DIME TO QUARTER SIZE HAIL
                                          REPORTED AT LAKE
                                          ALLEN HENRY BY LAKE
                                          OFFICIALS.

0655 PM    SPUR                      TX   1.75 INCH HAIL
04/29/00   DICKENS                        GOLFBALL SIZED HAIL
                                          REPORTED AT THE SPUR
                                          CORRECTIONAL
                                          FACILITY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIALS.

0738 PM    POST                      TX   1.25 INCH HAIL
04/29/00   GARZA                          HALF DOLLAR SIZED HAIL
                                          REPORTED BY TTU
                                          SPOTTER GROUP NORTHEAST OF
                                          POST ON FM 651.

0835 PM    10 SE CROSBYTON           TX   1.25 INCH HAIL
04/29/00   CROSBY                         DIME TO HALF DOLLAR SIZED
                                          HAIL REPORTED AT WHITE
                                          RIVER RESERVOIR.
                                          REPORT RECEIVED BY
                                          SPOTTER.

1006 PM    JAYTON                    TX   1.00 INCH HAIL
04/29/00   KENT                           QUARTER SIZED HAIL
                                          REPORTED IN JAYTON BY
                                          SPOTTER.

1019 PM    JAYTON                    TX   1.75 INCH HAIL
04/29/00   KENT                           GOLFBALL SIZED HAIL
                                          REPORTED AT JAYTON GOLF
                                          COURSE.

1200 AM    ASPERMONT                 TX   1.00 INCH{ HAIL
04/30/00   STONEWALL                      1 INCH HAIL REPORTED IN
                                          ASPERMONT BY
                                          SPOTTER.

ST

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:30 PM CDTSevere Thunderstorm WarningLUBKent60 min
Apr 29, 7:38 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza52 min
Apr 29, 7:45 PM CDTSevere Thunderstorm WarningLUBMotley45 min
Apr 29, 8:11 PM CDTSevere Thunderstorm WarningLUBDickens49 min
Apr 29, 8:14 PM CDTSevere Thunderstorm WarningLUBGarza46 min
Apr 29, 8:30 PM CDTSevere Thunderstorm WarningLUBKent45 min
Apr 29, 8:39 PM CDTSevere Thunderstorm WarningLUBCrosby51 min
Apr 29, 8:58 PM CDTSevere Thunderstorm WarningLUBDickens62 min
Apr 29, 9:04 PM CDTFlash Flood WarningLUBKent116 min
Apr 29, 9:10 PM CDTSevere Thunderstorm WarningLUBKent50 min
Apr 29, 9:28 PM CDTSevere Thunderstorm WarningLUBMotley62 min
Apr 29, 9:36 PM CDTSevere Thunderstorm WarningLUBCrosby39 min
Apr 29, 10:07 PM CDTSevere Thunderstorm WarningLUBKent53 min
Apr 29, 10:11 PM CDTSevere Thunderstorm WarningLUBDickens49 min
Apr 29, 10:21 PM CDTTornado WarningLUBDickens24 min
Apr 29, 10:31 PM CDTTornado WarningLUBKent, Stonewall59 min
Apr 29, 10:56 PM CDTTornado WarningLUBDickens64 min
Apr 29, 11:30 PM CDTTornado WarningLUBStonewall60 min
Apr 29, 11:44 PM CDTFlash Flood WarningLUBStonewall3 hr
Apr 30, 4:39 AM CDTSevere Thunderstorm WarningLUBChildress51 min
Apr 30, 9:20 AM CDTFlash Flood WarningLUBChildress, Hall3 hr
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningLUBMotley46 min
Apr 30, 2:05 PM CDTTornado WarningLUBMotley40 min
Apr 30, 2:15 PM CDTSevere Thunderstorm WarningLUBDickens30 min
Apr 30, 2:25 PM CDTSevere Thunderstorm WarningLUBKing35 min
Apr 30, 2:36 PM CDTSevere Thunderstorm WarningLUBCottle54 min
Apr 30, 2:57 PM CDTSevere Thunderstorm WarningLUBKing48 min
Apr 30, 3:12 PM CDTTornado WarningLUBCottle, King28 min
Apr 30, 3:40 PM CDTSevere Thunderstorm WarningLUBCottle35 min
Apr 30, 5:08 PM CDTSevere Thunderstorm WarningLUBYoakum52 min
Apr 30, 5:35 PM CDTSevere Thunderstorm WarningLUBTerry25 min
Apr 30, 6:33 PM CDTSevere Thunderstorm WarningLUBLynn42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.